MAUDE Adverse Event Report: BECKMAN COULTER, INC ACCESS VITAMIN B12; RADIOASSAY, VITAMIN B12

BECKMAN COULTER, INC ACCESS VITAMIN B12; RADIOASSAY, VITAMIN B12
Catalog Number 33000
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 03jan2025 the customer reported false low vitamin b12 patient results (access vitamin b12, part number 33000 and lot number 439850) were generated on the customer's dxi analyzers (dxi 800 access immassy w/spot b, part number a71456 and serial numbers (sn) (b)(6).The customer reported that two patients had a change in treatment based on the false low access vitamin b12 results.This report will address one of the two patients with a change in treatment.This patient was prescribed vitamin b12 injections based on the false low access vitamin b12 result obtained on (b)(6) 2024.However, it is unknown if some injection was performed.No further information was provided.The initial vitamin b12 patient result was 66.4 pmol/l on dxi sn (b)(6) on (b)(6) 2024, repeated at >1106.7 pmol/l.Patient result was amended.The customer's vitamin b12 reference range was 115-1000 pmol/l.No hardware errors or issues with other assays were reported in conjunction with this incident.System check data was not provided.Calibrations passed with reagent lot 439850 on both instruments.The field application specialist (fas) analyzed quality control (qc) data and found that the 3 levels of qc ran on both dxi instruments were erratic with high %cv and outside high or low sd values.The customer stated some high vitb12 qc results were >1134 with ¿no value¿.Most of questioned qc results were obtained on vitb12 reagent lot 439850.No issues with sample integrity were reported by the customer.Note: a second medwatch report will address the second patient with change in treatment.
 
Additional Manufacturer Narrative
A1: the full patient identifier is (b)(4).A2, a3, a4 and a5: the customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.H3 and h6: no issues with sample integrity were reported by the customer.No hardware errors or other assay issues were reported in conjunction with this event.The local support advised the customer to stop using the reagent lot 439850 and helped the customer to monitor and repeat patient results.The issue is currently escalated to global product technical support (gpts) and to technical operations team support (tots).An internal investigation will be performed on the access vitamin b12 reagent part number 33000, reagent lot 439850.In conclusion, to date, the exact cause of the event cannot be determined with the information supplied.To date, there is no confirmed malfunction of the reagent.Note: a second medwatch report will address the second patient with change in treatment.
 
Additional Manufacturer Narrative
An internal investigation was performed.Beckman coulter has determined that some access vitamin b12 reagent packs from lot 439850 were non-conforming.A field action (fa-25021) will address the issue.Customer's are advised to stop use of access vitamin b12 reagent kit, part number 33000, lot number 439850.Follow-up medwatch report updates summary: g6: follow-up.H2: device evaluation.H6: - component code 3050 device ingredient or reagent.- investigation findings 170 manufacturing process problem identified.- investigation conclusions 25 cause traced to manufacturing.H11: corrected data.

Brand Name
ACCESS VITAMIN B12
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
BECKMAN COULTER, INC
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER, INC
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key21240292
Report Number2122870-2025-00055
Device Sequence Number3663995
Product Code CDD
UDI-Device Identifier15099590224301
UDI-Public(01)15099590224301(17)250630(11)240630(10)439850
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K223289
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number33000
Device Lot Number439850
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown